Alert archive / Pennsylvania / Frost Advisories in 2020

Frost Advisory 2, NWS State College, PA

May 11, 202012 counties in Pennsylvania

NWS State College, PA issued this frost advisory at May 11, 2020, 2:58 AM EDT for 12 counties in Pennsylvania. It took effect at May 12, 2020, 1:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 11, 2020, 2:58 AM EDT (06:58 UTC)
In effect from
May 12, 2020, 1:00 AM EDT
Expired
May 12, 2020, 6:01 AM EDT
In force
5 hr
Issued by
NWS State College, PA

Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Mifflin County, PA, Perry County, PA, York County, PA

The radar

The State College radar (KCCX), 102 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 7.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2020-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2020-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2701 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

013 
WWUS71 KCTP 110658
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
258 AM EDT Mon May 11 2020

PAZ004-011-012-017>019-024-025-033-034-037-041-042-045-046-
049>053-120200-
/O.UPG.KCTP.FZ.A.0004.200512T0500Z-200512T1300Z/
/O.NEW.KCTP.FZ.W.0006.200512T0500Z-200512T1300Z/
Warren-Cameron-Northern Clinton-Clearfield-Northern Centre-
Southern Centre-Cambria-Blair-Somerset-Bedford-Tioga-
Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-
Union-Snyder-Montour-Northumberland-Columbia-
Including the cities of Warren, Emporium, Renovo, DuBois, 
Clearfield, Philipsburg, State College, Johnstown, Altoona, 
Somerset, Bedford, Mansfield, Wellsboro, Trout Run, Laporte, 
Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, 
Sunbury, Shamokin, Bloomsburg, and Berwick
258 AM EDT Mon May 11 2020

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT TUESDAY...

* WHAT...Sub-freezing temperatures as low as 28 expected.

* WHERE...Portions of central Pennsylvania.

* WHEN...From 1 AM to 9 AM EDT Tuesday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take protective measures now as freezing temperatures could
damage or kill tender plants and vegetation. Potted plants should
be brought inside.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

PAZ058-120200-
/O.NEW.KCTP.FZ.W.0006.200512T0500Z-200512T1300Z/
Schuylkill-
Including the city of Pottsville
258 AM EDT Mon May 11 2020

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT TUESDAY...

* WHAT...Sub-freezing temperatures as low as 32 expected.

* WHERE...Schuylkill County.

* WHEN...From 1 AM to 9 AM EDT Tuesday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take protective measures now as freezing temperatures could
damage or kill tender plants and vegetation. Potted plants should
be brought inside.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

PAZ026>028-035-036-056-057-059-063>066-120200-
/O.NEW.KCTP.FR.Y.0002.200512T0500Z-200512T1300Z/
Huntingdon-Mifflin-Juniata-Fulton-Franklin-Perry-Dauphin-Lebanon-
Cumberland-Adams-York-Lancaster-
Including the cities of Huntingdon, Mount Union, Lewistown, 
Mifflintown, McConnellsburg, Chambersburg, Newport, Harrisburg, 
Hershey, Lebanon, Carlisle, Gettysburg, York, and Lancaster
258 AM EDT Mon May 11 2020

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT TUESDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Portions of central Pennsylvania.

* WHEN...From 1 AM to 9 AM EDT Tuesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants and vegetation from the
cold. Potted plants should be brought inside.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/ctp
3 follow-up statements
447 
WWUS71 KCTP 111909
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
309 PM EDT Mon May 11 2020

PAZ004-011-012-017>019-024-025-033-034-037-041-042-045-046-
049>053-058-120715-
/O.NEW.KCTP.FZ.A.0005.200513T0600Z-200513T1200Z/
/O.CON.KCTP.FZ.W.0006.200512T0500Z-200512T1300Z/
Warren-Cameron-Northern Clinton-Clearfield-Northern Centre-
Southern Centre-Cambria-Blair-Somerset-Bedford-Tioga-
Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-
Union-Snyder-Montour-Northumberland-Columbia-Schuylkill-
Including the cities of Warren, Emporium, Renovo, DuBois, 
Clearfield, Philipsburg, State College, Johnstown, Altoona, 
Somerset, Bedford, Mansfield, Wellsboro, Trout Run, Laporte, 
Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, 
Sunbury, Shamokin, Bloomsburg, Berwick, and Pottsville
309 PM EDT Mon May 11 2020

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT
TUESDAY...
...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

* WHAT...For the Freeze Warning tonight, sub-freezing temperatures
  as low as 27 are expected. For the Freeze Watch for Tuesday 
  night, sub-freezing temperatures as low as 29 are possible.

* WHERE...Portions of central Pennsylvania.

* WHEN...For the Freeze Warning, from 1 AM to 9 AM EDT Tuesday. 
  For the Freeze Watch, from late Tuesday night through 
  Wednesday morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take protective measures as freezing temperatures could damage or
kill tender plants and vegetation. Potted plants should be 
brought inside.

The latest forecast information can be found on the NWS State 
College Facebook page and Twitter @NWSStateCollege, or on the web 
at weather.gov/ctp.

&&

$$

PAZ026>028-035-036-056-057-059-063>066-120715-
/O.CON.KCTP.FR.Y.0002.200512T0500Z-200512T1300Z/
Huntingdon-Mifflin-Juniata-Fulton-Franklin-Perry-Dauphin-Lebanon-
Cumberland-Adams-York-Lancaster-
Including the cities of Huntingdon, Mount Union, Lewistown, 
Mifflintown, McConnellsburg, Chambersburg, Newport, Harrisburg, 
Hershey, Lebanon, Carlisle, Gettysburg, York, and Lancaster
309 PM EDT Mon May 11 2020

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT
TUESDAY...

* WHAT...Temperatures in the mid 30s will result in frost 
  formation.

* WHERE...Portions of central Pennsylvania.

* WHEN...From 1 AM to 9 AM EDT Tuesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps to protect tender plants and vegetation from the cold.
Potted plants should be brought inside.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/ctp
606 
WWUS71 KCTP 120213
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
1013 PM EDT Mon May 11 2020

PAZ004-011-012-017>019-024-025-033-034-037-041-042-045-046-
049>053-058-121415-
/O.CON.KCTP.FZ.W.0006.200512T0500Z-200512T1300Z/
/O.CON.KCTP.FZ.A.0005.200513T0600Z-200513T1200Z/
Warren-Cameron-Northern Clinton-Clearfield-Northern Centre-
Southern Centre-Cambria-Blair-Somerset-Bedford-Tioga-
Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-
Union-Snyder-Montour-Northumberland-Columbia-Schuylkill-
Including the cities of Warren, Emporium, Renovo, DuBois, 
Clearfield, Philipsburg, State College, Johnstown, Altoona, 
Somerset, Bedford, Mansfield, Wellsboro, Trout Run, Laporte, 
Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, 
Sunbury, Shamokin, Bloomsburg, Berwick, and Pottsville
1013 PM EDT Mon May 11 2020

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT TUESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

* WHAT...For the Freeze Warning tonight, sub-freezing 
  temperatures as low as 27 are expected. For the Freeze Watch 
  for Tuesday night, sub-freezing temperatures as low as 29 are 
  possible.

* WHERE...Portions of central Pennsylvania.

* WHEN...For the Freeze Warning, from 1 AM to 9 AM EDT Tuesday. 
  For the Freeze Watch, from late Tuesday night through 
  Wednesday morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take protective measures as freezing temperatures could damage or
kill tender plants and vegetation. Potted plants should be
brought inside.

The latest forecast information can be found on the NWS State
College Facebook page and Twitter @NWSStateCollege, or on the web
at weather.gov/ctp.

&&

$$

PAZ026>028-035-036-056-057-059-063>066-121300-
/O.CON.KCTP.FR.Y.0002.200512T0500Z-200512T1300Z/
Huntingdon-Mifflin-Juniata-Fulton-Franklin-Perry-Dauphin-Lebanon-
Cumberland-Adams-York-Lancaster-
Including the cities of Huntingdon, Mount Union, Lewistown, 
Mifflintown, McConnellsburg, Chambersburg, Newport, Harrisburg, 
Hershey, Lebanon, Carlisle, Gettysburg, York, and Lancaster
1013 PM EDT Mon May 11 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT TUESDAY...

* WHAT...Temperatures in the mid 30s will result in frost
  formation, especially in protected valleys where the wind will
  be the lightest.

* WHERE...Portions of central Pennsylvania.

* WHEN...From 1 AM to 9 AM EDT Tuesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps to protect tender plants and vegetation from the cold.
Potted plants should be brought inside.

The latest forecast information can be found on the NWS State
College Facebook page and Twitter @NWSStateCollege, or on the web
at weather.gov/ctp.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/ctp
144 
WWUS71 KCTP 121001
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
601 AM EDT Tue May 12 2020

PAZ012-018-019-025-034-041-045-046-049>053-058-122215-
/O.CAN.KCTP.FZ.W.0006.000000T0000Z-200512T1300Z/
/O.CON.KCTP.FZ.A.0005.200513T0600Z-200513T1200Z/
Northern Clinton-Northern Centre-Southern Centre-Blair-Bedford-
Northern Lycoming-Southern Clinton-Southern Lycoming-Union-Snyder-
Montour-Northumberland-Columbia-Schuylkill-
Including the cities of Renovo, Philipsburg, State College, 
Altoona, Bedford, Trout Run, Lock Haven, Williamsport, Lewisburg,
Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, 
and Pottsville
601 AM EDT Tue May 12 2020

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...
...FREEZE WARNING THIS MORNING IS CANCELLED...

* WHAT...Sub-freezing temperatures as low as 30 possible.

* WHERE...Portions of central Pennsylvania.

* WHEN...Early Wednesday morning.

* IMPACTS...Freezing temperatures could kill crops and other 
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take protective measures now as freezing temperatures could
damage or kill tender plants and vegetation. Potted plants should
be brought inside.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

PAZ026>028-035-036-056-057-059-063>066-121115-
/O.CAN.KCTP.FR.Y.0002.000000T0000Z-200512T1300Z/
Huntingdon-Mifflin-Juniata-Fulton-Franklin-Perry-Dauphin-Lebanon-
Cumberland-Adams-York-Lancaster-
Including the cities of Huntingdon, Mount Union, Lewistown, 
Mifflintown, McConnellsburg, Chambersburg, Newport, Harrisburg, 
Hershey, Lebanon, Carlisle, Gettysburg, York, and Lancaster
601 AM EDT Tue May 12 2020

...FROST ADVISORY IS CANCELLED...

Cloud cover and a breeze have kept temperatures milder than
anticipated overnight, so no frost is expected. 

$$

PAZ004-011-017-024-033-037-042-122215-
/O.CON.KCTP.FZ.W.0006.000000T0000Z-200512T1300Z/
/O.CON.KCTP.FZ.A.0005.200513T0600Z-200513T1200Z/
Warren-Cameron-Clearfield-Cambria-Somerset-Tioga-Sullivan-
Including the cities of Warren, Emporium, DuBois, Clearfield, 
Johnstown, Somerset, Mansfield, Wellsboro, and Laporte
601 AM EDT Tue May 12 2020

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...

* WHAT...Sub-freezing temperatures.

* WHERE...Sullivan, Clearfield, Somerset, Cameron, Tioga, Warren 
  and Cambria Counties.

* WHEN...Early this morning and early Wednesday morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take protective measures now as freezing temperatures could
damage or kill tender plants and vegetation. Potted plants should
be brought inside.

The latest forecast information can be found on the NWS State 
College Facebook page and Twitter @NWSStateCollege, or on the web 
at weather.gov/ctp.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/ctp

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at May 11, 2:23 AM EDT, 35 minutes earlier.

Area forecast discussion, May 11, 2:23 AM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service State College PA
223 AM EDT Mon May 11 2020

.SYNOPSIS...
Pennsylvania will remain under the influence of a deep upper
trough through the first half of the upcoming week, with
several shortwaves affecting Pennsylvania during the period.
A fast moving disturbance will bring some showers for mainly
the western portions of the state overnight. A blast of cold
air arrives on Monday. Temperatures should be back to normals at
the end of the week.

&&

.NEAR TERM /UNTIL 8 AM THIS MORNING/...
Sfc cold front racing across central PA early this morning. Sfc
winds G22-25kts accompanying a fractured line of mostly light
showers which are weakening as they push into the eastern half
of the state. Rainfall from the showers is amounting to just a
few to several hundredths of an inch at most as it moves into
the very dry upper 20 to low 30F dewpoint air. Behind the FROPA,
1000-500 mb thicknesses crash to the low 530DM range by sunrise
and rain showers becoming mixed with or changing to snow
showers across the higher terrain of northern and western PA
between 10-12Z Monday. Will continue to maintain low POPS
across the Middle and Lower Susq Valley.

&&

.SHORT TERM /8 AM THIS MORNING THROUGH 6 PM TUESDAY/...
Another punch of even colder air will arrive in the west around
sunrise right underneath another shortwave trough/vort max and
cross the CWA by Noon or 1 PM. A weaker push of colder air will
then cross the area from NW-SE early Mon night.

The SHSNRA over the western high terrain could make a coating as
temps seem like they will continue to drop a little through
Noon. But, the May sun takes over and we'll likely see many
less/more-cellular SHRA in the aftn. SHRA will diminish through
the aftn, but clouds will likely only break slightly over the
east as cross-lake NW flow and cyclonic curve keep it OVC
through the day. Gustiness continues, with gusts to 30-35MPH
poss in the Laurels and 20s elsewhere.

Some clearing is expected in the NE third/half of the area
Monday night, but clouds will likely hang around the SW half
through the night. The wind will become less gusty, but keep up
at about 10MPH all night. The temps do fall back near or below
freezing over the NW half or more of the area by sunrise Tues.
So, we have posted a Freeze Watch for much of the NW. Only 3
(North Central) counties will still be "out" of the growing
season by Tuesday. Made the watch a little bigger than the
deterministic min forecast for Tues AM, allowing for a couple
of degrees of error.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
After morning clouds over the Alleghenies burn off, Tue will
feature mostly sunny skies and drier air. RH values may fall
into the 30-40% range Tue afternoon as the BL mixes up to 5-7
kft. The well mixed boundary layer will also tap into 25-35 kt
850mb gradient winds, making for a gusty day.

A secondary shortwave passing through later Tue could help
touch off a few sprinkles along the northern tier Tue afternoon,
but dry air at low levels will limit their extent and duration.

Winds will diminish quickly Tue tonight and skies will clear up,
leading to ideal conditions for radiative cooling. Will have to
again consider freeze headlines for the northern counties, and
in this case frost would also be a possibility for southern
counties with a lighter wind.

A major pattern shift comes by midweek, with the mean trough finally
lifting out of eastern North America and ridging taking its place.
High temps on Wed will be in the 50s and low 60s with bright
sunshine and light winds as sprawling high pressure builds over
the Mid Atlantic. Min RH on Wed may again fall into the low 30s
pct, but wind gusts will be held to the 10-20 kt range with less
of a pressure gradient overhead.

Clouds will increase out ahead of an approaching warm front Wed
night with showers and a few thunderstorms possible on Thu.
Guidance suggests this front will move slowly northward into
southern Ontario by early Fri, staying nearby enough to maintain
unsettled weather in the forecast for the end of the week as
several shortwave troughs pass through. Nevertheless, temps
should soar into the upper 60s and 70s Fri and Sat.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
Clouds will be on the increase overnight as an upper trough
advances eastward. Prevailing MVFR conditions are expected at
BFD and JST overnight with scattered rain showers. Elsewhere,
VFR conditions will last through daybreak Monday.

Scattered rain and snow showers are expected to affect the
western and central airfields during the day on Monday with MVFR
conditions at UNV and AOO and IFR conditions at BFD and JST.
The 10-20KT wind with higher gusts will persist through Monday
as the SHRA dissipate slowly. Showers will taper off Monday
evening as conditions gradually improve.

Outlook...

Tue...Breezy. Otherwise no sig wx.

Wed...VFR/no sig wx.

Thu...SCT SHRA. MVFR poss.

Thurs PM-Fri...SHRA likely. Gusty. IFR poss NW.

&&

.CLIMATE...
Numerous daily and monthly cold temperature records were set on
May 9th:

DAILY RECORD LOW MINIMUM
		Previous Record (Year) 		2020 Observed Value (Rank)
Altoona 		29 (1966) 				26 (1st)
Bradford        24 (1966)               22 (1st)
Harrisburg      32 (1947)               33 (2nd)
Johnstown       31 (1977)				23 (1st)
State College   27 (1966)               27 (T-1st)
Williamsport    30 (1948)               29 (1st)

DAILY RECORD HIGH MINIMUM
		 Previous Record (Year) 	2020 Observed Value (Rank)
Altoona 		41 (1966)   			40 (1st)
Bradford        34 (1966)   			36 (T-2nd)
Harrisburg      48 (1947)  				46 (1st)
Johnstown 		41 (1947)				35 (1st)
State College   37 (1966) 				40 (2nd)
Williamsport    46 (1966)   			46 (T-1st)

MONTHLY RECORD LOW MINIMUM
 		Previous Record (Date)		2020 Observed Value (Rank)
Altoona 		25 (5/11/66) 			26 (2nd)
Bradford 		18 (5/5/74)				22 (T-6th)
Harrisburg 		31 (5/11/66) 			33 (4th)
Johnstown		26 (5/11/66, 5/8/2020)	23 (1st)
State College 	27 (5/9/66)				27 (T-1st)
Williamsport 	28 (5/5&14/66, 5/1/31)	29 (T-4th)

MONTHLY RECORD HIGH MINIMUM
 		Previous Record (Date)		2020 Observed Value (Rank)
Altoona 		41 (5/9/66) 			40 (1st)
Bradford 		34 (5/9/66)				36 (T-3rd)
Harrisburg 		43 (5/5/17) 			46 (T-2nd)
Johnstown		41 (5/9/47, 5/6/2020)	35 (1st)
State College 	37 (5/9/66)				40 (T-2nd)
Williamsport 	44 (5/1/63, 5/8/47)		46 (T-5th)

SNOWFALL
Additionally, Harrisburg received a trace of snowfall, tying the
old daily record set in 1977.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Freeze Watch from late tonight through Tuesday morning for
PAZ004-011-012-017>019-024-025-033-034-037-041-042-045-046-
049>053.

&&

SYNOPSIS...Dangelo/Lambert
NEAR TERM...Dangelo/DeVoir/Lambert
SHORT TERM...Dangelo/Lambert
LONG TERM...Colbert
AVIATION...Banghoff
CLIMATE...Banghoff
Hazardous weather outlook, May 10, 10:25 PM EDT, 4 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1025 PM EDT Sun May 10 2020

PAZ004-011-012-017>019-024-025-033-034-037-041-042-045-046-049>053-
120230-
Warren-Cameron-Northern Clinton-Clearfield-Northern Centre-
Southern Centre-Cambria-Blair-Somerset-Bedford-Tioga-
Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union-
Snyder-Montour-Northumberland-Columbia-
1025 PM EDT Sun May 10 2020

...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Freeze Watch.

Freezing temperatures are also possible again Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ005-006-010-026>028-035-036-056>059-063>066-120230-
McKean-Potter-Elk-Huntingdon-Mifflin-Juniata-Fulton-Franklin-Perry-
Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
1025 PM EDT Sun May 10 2020

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 10, 11:51 PM EDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service State College PA
1151 PM EDT Sun May 10 2020

PAZ024>026-034-035-110430-
Bedford PA-Fulton PA-Blair PA-Cambria PA-Huntingdon PA-
1151 PM EDT Sun May 10 2020

...SPECIAL WEATHER STATEMENT FOR PARTS OF BEDFORD...HUNTINGDON...
FULTON...BLAIR...AND CAMBRIA COUNTIES UNTIL 1230 AM EDT...

At 1150 PM EDT, Doppler radar indicated showers along a line
extending from near Ebensburg to near New Enterprise to 8 miles
northwest of Paw Paw. Movement was northeast at 45 mph.

Wind gusts of up to 40 mph are possible.

Locations impacted include...
Altoona, Huntingdon, Hollidaysburg, Tyrone, Ebensburg, Bedford,
Nanty-Glo, Portage, Breezewood, Northern Cambria, Warfordsburg,
Roaring Spring, Mount Union, Clearville, Bald Eagle, New Enterprise,
Martinsburg, Lakemont, Everett and Bellwood.

This includes the following COVID-19 Test Sites...
Altoona Urgent Care Center...
QuickLab Huntingdon...
UPMC Altoona...
and UPMC Bedford Memorial.

LAT...LON 3973 7866 4012 7845 4045 7894 4073 7880
      4074 7814 4046 7785 4040 7791 4039 7787
      4037 7786 4037 7776 4027 7771 4001 7792
      3987 7798 3972 7810
TIME...MOT...LOC 0350Z 237DEG 37KT 4054 7877 4015 7833 3960 7859

Banghoff

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 11:51 PM EDTSpecial Weather StatementCTPBedford, Blair, Cambria, Fulton, Huntingdon39 min
May 11, 2:58 AM EDTFreeze WarningCTPBedford, Blair, Cambria, Cameron, Centre, Clearfield and 12 more30 hr
May 11, 3:09 PM EDTFreeze WatchCTPBedford, Blair, Cambria, Cameron, Centre, Clearfield and 12 more19 hr

Nearby

Frost Advisories in Pennsylvania, 2020Every frost advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.